Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 23, 2007, 7:42 PM EDT for Chesterfield County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 7:42 PM EDT (23:42 UTC)
- Expired
- Aug 23, 2007, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:06 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 23, 3:06 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 306 PM EDT THU AUG 23 2007 .SYNOPSIS... WEAK COLD FRONT TO THE NORTH WILL DISSIPATE TONIGHT. HIGH PRESSURE WILL BUILD BACK OVER THE AREA FRIDAY AND SATURDAY WITH A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... RAINFALL EARLIER IN THE DAY HAS STABILIZED THE LOWER ATMOSPHERE. MUCH OF THE CONVECTIVE ACTIVITY HAS SHIFTED DOWN NEAR THE COAST WHERE A WEAK SEA BREEZE HAS DEVELOPED. ALTHOUGH CAE LAPS SOUNDING AND FORECAST CAE NAM SOUNDINGS SHOWING OVER 2 INCHES OF PW...CAPES 2000-2500 AND LIS -4/-5...CONVECTIVE TEMPERATURES ARE ABOUT 94-95F. CURRENT READINGS NEAR 90. SO LOWERED POPS THIS AFTERNOON TO SLIGHT CHANCE EXCEPT FOR 30 PERCENT NEAR CHS CWA WHERE THE ACTIVITY HAS BEEN ONGOING. WILL DROP MENTION IN CWA THIS EVENING AT 8PM. && .SHORT TERM /9 PM THIS EVENING THROUGH SATURDAY NIGHT/... HIGH PRESSURE EXPECTED TO COVER THE AREA LATER TONIGHT THROUGH SATURDAY NIGHT. AIRMASS DRIES A BIT WITH PW VALUES NEAR 1.80 INCH FOR FRIDAY BUT SHOULD BE UNSTABLE ENOUGH FRIDAY AFTERNOON WITH LATE AFTERNOON AND EARLY EVENING CAPES NEAR 1500 AND LIS -4/-5. HIGH TEMPERATURES AND CONVECTIVE TEMPERATURES IN THE LOWER 90S. DECIDED TO GO JUST ISOLATED CONVECTIVE ACTIVITY FRIDAY. FRIDAY NIGHT SHOULD BE QUIET THOUGH. SATURDAY SIMILAR TO FRIDAY MOISTURE WISE WITH SIMILAR AFTERNOON INSTABILITY. BUT WILL GO SLIGHT CHANCE WITH HIGH TEMPERATURES EXPECTED TO BE HIGHER IN THE UPPER 90S. THEN EVERYTHING SHOULD BE QUIET AGAIN SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UPPER TROUGH BEGINS TO SUPPRESS STRONG UPPER RIDGE SUNDAY. UPPER RIDGE TRIES TO BUILD BACK MONDAY BUT WEAK RIPPLES IN UPPER NORTHWEST FLOW SORT OF HOLD UPPER RIDGE TO THE WEST MONDAY THROUGH TUESDAY. WINDS EXPECTED TO BE MORE EASTERLY TO SOUTHEASTERLY MONDAY AND TUESDAY AND THIS SHOULD KEEP HIGH TEMPERATURES IN THE LOWER TO MID 90S INSTEAD OF UP NEAR 100 DEGREES. GFS SHOWS ANOTHER STRONGER SHORT WAVE APPROACHING AREA WEDNESDAY AND THURSDAY. THIS SHOULD KEEP THE UPPER RIDGE WEST OF THE AREA AS WELL. HPC HIGH TEMPERATURES MAINLY IN THE LOWER 90S WITH A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS LOOK GOOD FOR WEDNESDAY AND THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... DEBRIS CLOUDS FROM EARLY MORNING CONVECTION SLOWLY THINNING OUT AS THEY MOVE GENERALLY TO THE SW ACROSS THE AREA THIS AFTERNOON. WIDELY SCATTERED STORMS POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING AT AIRMASS BECOMES MORE UNSTABLE. WILL JUST MENTION CB IN TAFS INTO THE EARLY EVENING HOURS. WINDS LIGHT AND VARIABLE BUT OCCASIONALLY SE 3-7 KT THROUGH 00Z FRIDAY. SOME MID LEVEL CLOUDS WILL LINGER DURING THE OVERNIGHT HOURS WITH SOME MVFR/IFR CONDITIONS POSSIBLE 09Z-12Z FRIDAY. MORE CU WILL DEVELOP BY LATE FRIDAY MORNING. AVIATION OUTLOOK...FRIDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...22
Hazardous weather outlook, Aug 23, 5:12 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 512 AM EDT THU AUG 23 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 512 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE SOUTHWEST ACROSS THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WIND GUSTS. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:27 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 48 min |
| Aug 22, 11:00 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 45 min |
| Aug 22, 11:42 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 48 min |
| Aug 23, 12:29 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 46 min |
| Aug 23, 6:07 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.